Thunderstorm Wind, Sevier
- When
- July 8, 5:35 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -94.340
Trees were downed in the city of De Queen, Arkansas.
Isolated showers and thunderstorms developed during the late afternoon and early evening on the 8th across extreme Southeast Oklahoma and the northern sections of Southwest Arkansas, near a weak cold front that continued to drift south over these areas. As afternoon temperatures rose into the lower 100s due to compressional warming along and ahead of the front, enough instability was present in…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated showers and thunderstorms developed during the late afternoon and early evening on the 8th across extreme Southeast Oklahoma and the northern sections of Southwest Arkansas, near a weak cold front that continued to drift south over these areas. As afternoon temperatures rose into the lower 100s due to compressional warming along and ahead of the front, enough instability was present in a weakly sheared and somewhat moist air mass such that one lone severe thunderstorm developed near the city of Dequeen, AR, which produced damaging downburst winds that downed trees in the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 2:33 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT FRI JUL 8 2011 .DISCUSSION... WE HAVE HAD A QUIET AFTERNOON AS RADAR REMAINS CLEAR ACROSS THE ARKLATEX. HEAT WILL CONTINUE TO BE THE MAJOR WEATHER CHARACTERISTIC THIS PERIOD...AS AN UPPER RIDGE CURRENTLY CENTERED OVER THE TEXAS PANHANDLE CONTINUES TO PROVIDE THE MOST INFLUENCE. THE MODELS HAVE THE RIDGE SLOWLY SHIFTING EAST THIS WEEKEND...SETTING THE AREA UP FOR EVEN HOTTER AND DRIER CONDITIONS. TRIPLE DIGIT TEMPS WILL BECOME EVEN MORE COMMON ACROSS THE AREA...AND A HEAT ADVISORY WILL PROBABLY BE NEEDED BEFORE THE WEEKEND IS FINISHED. RAIN WILL BE GETTING HARDER TO COME BY...BUT WE LEAVE 20 CENTS GENERALLY IN THE EXTENDED PACKAGE JUST TO KEEP SOME HOPE GOING. TEMPS ARE IN DECENT RANGE OF GUIDANCE...THUS THE SEVEN DAY FORECAST REMAINS FAIRLY CONSISTENT. ELEVEN && .AVIATION... VFR FLIGHT CATEGORIES WILL PREVAIL ACROSS THE FOUR STATE REGION FOR THE NEXT 24 HOURS OR THROUGH 10/00 UTC. ISOLATED CONVECTION IS POSSIBLE...MAINLY BETWEEN 21Z AND 09/02Z EACH DAY...BUT AREA COVERAGE AREA WILL BE SMALL. OTHERWISE...EXPECT SCATTERED CLOUDS TO BE AROUND OR ABOVE 6 KFT. SURFACE WINDS MOSTLY SOUTHWEST BETWEEN 8 AND 12 KNOTS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 100 77 100 76 / 10 10 10 20 10 MLU 74 99 75 99 75 / 10 20 10 20 10 DEQ 74 100 74 99 73 / 10 10 10 20 10 TXK 75 100 76 100 76 / 10 10 10 20 10 ELD 74 99 75 100 75 / 10 10 10 20 10 TYR 75 100 76 100 75 / 10 10 10 20 10 GGG 75 100 76 100 75 / 10 10 10 20 10 LFK 74 98 74 99 74 / 10 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CDT FRI JUL 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1125 AM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. A FEW ISOLATED STORMS MAY BECOME SEVERE. DAMAGING WINDS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING WILL BE THE PRIMARY THREATS. IN ADDITION...HEAT INDEX VALUES WILL APPROACH OR EXCEED 100 DEGREES THIS AFTERNOON ACROSS MUCH OF THE AREA WHICH WILL INCREASE THE CHANCE FOR HEAT RELATED INJURIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CHANCES FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING LIGHTNING...HEAVY RAINFALL...AND STRONG DOWNBURST WINDS. IN ADDITION...HOT TEMPERATURES WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ELEVEN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT FRI JUL 8 2011
ARZ050-082345-
SEVIER-
600 PM CDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...DE QUEEN...HORATIO AND LOCKESBURG...
AT 6 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHWEST OF DE QUEEN...MOVING
SOUTH SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15The Western Arkansas radar (KSRX), 139 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed in the city of De Queen, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309035.